Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 23, NWS Brownsville, TX

March 17, 2021

NWS Brownsville, TX issued this small craft advisory at Mar 17, 2021, 3:16 PM CDT. It took effect at Mar 17, 2021, 11:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2021, 3:16 PM CDT (20:16 UTC)
In effect from
Mar 17, 2021, 11:00 PM CDT
Expired
Mar 18, 2021, 4:00 PM CDT
In force
17 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

205 
WHUS74 KBRO 172016
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
316 PM CDT Wed Mar 17 2021

GMZ150-155-170-175-180515-
/O.NEW.KBRO.SC.Y.0023.210318T0400Z-210318T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
316 PM CDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM
CDT THURSDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 5 
  to 7 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm, Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm, Waters from Port Mansfield to the Rio Grande 
  extending from 20 to 60 nm and Waters from Baffin Bay to Port 
  Mansfield extending from 20 to 60 nm.

* WHEN...From 11 PM this evening to 1 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
619 
WHUS74 KBRO 180204
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
904 PM CDT Wed Mar 17 2021

GMZ150-155-170-175-181015-
/O.CON.KBRO.SC.Y.0023.210318T0400Z-210318T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
904 PM CDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
THURSDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm, Coastal waters from Baffin Bay to Port 
  Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm and Coastal waters from Port 
  Mansfield to the Rio Grande out 20 nm.

* WHEN...Until 1 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
536 
WHUS74 KBRO 180812
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
312 AM CDT Thu Mar 18 2021

GMZ170-175-181530-
/O.EXT.KBRO.SC.Y.0023.000000T0000Z-210318T2100Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
312 AM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-181530-
/O.CON.KBRO.SC.Y.0023.000000T0000Z-210318T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
312 AM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet.

* WHERE...Coastal waters from Baffin Bay to Port Mansfield out 
  20 nm and Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
184 
WHUS74 KBRO 181506
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1006 AM CDT Thu Mar 18 2021

GMZ170-175-182100-
/O.CON.KBRO.SC.Y.0023.000000T0000Z-210318T2100Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1006 AM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-181800-
/O.CON.KBRO.SC.Y.0023.000000T0000Z-210318T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
1006 AM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet.

* WHERE...Coastal waters from Baffin Bay to Port Mansfield out 
  20 nm and Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
781 
WHUS74 KBRO 181804
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
104 PM CDT Thu Mar 18 2021

GMZ150-155-181915-
/O.EXP.KBRO.SC.Y.0023.000000T0000Z-210318T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
104 PM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

GMZ170-175-182100-
/O.CON.KBRO.SC.Y.0023.000000T0000Z-210318T2100Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
104 PM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...North winds 20 to 25 kt and seas 6 to 8 feet.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
759 
WHUS74 KBRO 182054
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
354 PM CDT Thu Mar 18 2021

GMZ170-175-182200-
/O.EXP.KBRO.SC.Y.0023.000000T0000Z-210318T2100Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
354 PM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

Winds will continue to decrease across the Gulf waters and seas
will begin to lower.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 12:22 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Mar 17, 12:22 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1222 PM CDT Wed Mar 17 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...The cold front has clear through most of the RGV at
midday with the exception of the BRO area. VSBL satl and KBRO
radar imagery shows that the front will be clearing south of BRO
in an hour or two allowing for very dry air to move in over the
region dissipating the cld cover. The northerly surface flow will
continue throughout the night into Thurs morning maintaining the
VFR conditions. The PGF will weaken somewhat overnight into
tomorrow allowing the surface winds to weaken a bit. The
smoke/haze associated with fires in eastern and northeastern
Mexico will likely be suppressed to the south ahead of the front
which will likely limit any impact to vsbsys at the RGV airports.

&&

.PREV DISCUSSION... /issued 622 AM CDT Wed Mar 17 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...A mixed bag of IFR and MVFR ceilings will gradually
lift today as the sun rises and winds pick up. A cold front will
move through the area later this morning and early afternoon, with
the primary impact to aviation operations being winds shifting to
be out of the north and northwest, and then increasing through
the afternoon. Once ceilings lift and winds shift, VFR conditions
will take hold through the end of the TAF period at each site.

PREV DISCUSSION... /issued 335 AM CDT Wed Mar 17 2021/

SHORT TERM (Now through Thursday): A strong 500mb low, or
“bowling ball” of sorts, will be barreling into the Southern
Plains this morning, helping to push a dry cold front across the
CWA later this morning and early afternoon. The frontal passage
will usher in very dry air and gusty northerly winds which will
help relative humidity values plummet, ranging from near 10
percent in the western counties to near 30 percent in the
remainder of Deep South Texas away from the coast. The dry air and
gusty winds combined with ongoing drought in the Rio Grande
Valley will create enhanced to critical fire weather conditions,
with a Red Flag Warning in effect for all of Deep South Texas from
7 AM to 7 PM today. The only exceptions to this will be the
coastal counties, where enough moisture is expected to be present
to preclude any elevated fire concerns. Regardless, outdoor
burning is very much discouraged today.

Outside of fire weather concerns, there will be a slight chance for
some isolated to scattered showers and possibly some thunderstorms
in the northern ranchlands and coastal areas as the Wednesday
morning front passes through. The morning FROPA as well as relative
lack of deep-layer moisture will likely not allow for a significant
amount of instability to develop, hence the overall lower chances
for precipitation today. Highs today will still manage to range from
the middle 80s to middle 90s across the Rio Grande Valley as the
true “push” of colder air will not arrive until this evening, which
will drop lows into the 50s for many locations away from the
immediate coast. High temperatures closer to seasonal normals are
then expected for Thursday, ranging from the middle and upper 70s
near the coast to the middle 80s out west under sunny skies.

LONG TERM (Thursday Night through Tuesday): 500mb ridge across
the west-central United States Thursday will move eastward across
the east-central U.S. Friday. A 500mb trough will develop and move
into the western U.S. Saturday as the upper level ridge moves
across the eastern United States. The upper level trough across
the western U.S. is progged to elongate and become positively
tilted Sunday and move eastward towards the southern plains
Monday. At the surface...high pressure across east Texas Thursday
and Friday will begin to move eastward Saturday allowing an
onshore flow to return across the lower Texas coast late Saturday.
Low pressure will develop across New Mexico Sunday and move into
the Texas panhandle Monday as the 500mb trough moves eastward
across the southwest United States. Convection is progged to
develop across northwest Texas Monday and move eastward across
central Texas Mon night as a cold front moves through west Texas.
The line of showers and thunderstorms moving eastward across the
state may brush the northeast portions of the CWA late Mon night
into early Tuesday. The cold front is expected to move through
deep south Texas Tues morning.

MARINE (Now through Thursday): Fog has developed over the Laguna
Madre and the nearshore Gulf Waters this morning, so have issued a
Marine Dense Fog Advisory through 9 AM. Any developing marine fog
will dissipate by the mid-morning hours as winds shift in advance of
today’s cold front. Isolated to scattered showers, potentially some
thunderstorms, will be possible as the front passes through this
morning. Winds then shift to the north and northwest behind the
front while seas remain fairly elevated through this time. Northerly
winds will then increase later Wednesday night into Thursday
morning, which will lead to SCEC conditions due to both higher winds
and seas over the Gulf Waters. Brief SCA conditions are possible,
mainly over the offshore Gulf Waters. Winds and seas will then
gradually subside through Thursday afternoon.

Thursday night through Sunday...Light to moderate north to
northeast winds will prevail across the coastal waters Thurs night
into Friday as surface high pressure prevails across east Texas
into the western Gulf of Mexico. The pressure gradient will weaken
across the lower Texas coast Saturday as the surface ridge moves
eastward. Light northeast winds Saturday will veer to the
east-southeast and increase Sunday as the pressure gradient
increases with low pressure developing across west Texas.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  87  56  76  54 /  20   0   0   0
BROWNSVILLE          90  53  79  53 /  10   0   0   0
HARLINGEN            92  52  81  51 /  10   0   0   0
MCALLEN              94  51  84  51 /   0   0   0   0
RIO GRANDE CITY      94  51  84  51 /   0   0   0   0
SOUTH PADRE ISLAND   80  59  71  58 /  20   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 7 PM CDT this evening for TXZ248>255-353.

GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term/Aviation...60-Speece
Long Term...63-KC
IDSS...54-BHM
Hazardous weather outlook, Mar 17, 12:10 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Brownsville TX
1210 PM CDT Wed Mar 17 2021

TXZ248>257-351-353-180915-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
1210 PM CDT Wed Mar 17 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Rest of Today and Tonight

A Red Flag Warning has been issued for all inland locations of
Deep South Texas from 7 AM CDT to 7 PM CDT. Critical fire weather
conditions will be possible, especially west of US Highway 281
(I-69C), due to the passage of a cold front. Extremely low
relative humidity values and elevated winds increase the danger of
erratic fire behavior including rapid growth and spread for all
of Deep South Texas.

There is a moderate risk for rip currents today at the beaches of
South Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

An elevated risk of rip currents is possible Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-180915-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1210 PM CDT Wed Mar 17 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Rest of Today and Tonight

Small Craft Advisories may be needed for all or portions of the
Gulf of Mexico waters later tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft Advisories may be needed for all or portions of the
Gulf of Mexico waters on Thursday.

Small Craft Advisories may be needed again Monday and Tuesday for
all or portions of the Gulf of Mexico waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 2:46 AM CDTMarine Dense Fog AdvisoryBRO9 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.